Arkansas, 2004

Hail in Arkansas, April 7, 2004

April 7, 2004 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 7, 6:40 PM CST, 39 minutes earlier.

Area forecast discussion, Apr 7, 6:40 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
740 PM CDT WED APR 7 2004

.DISCUSSION...
UPDATE TO REMOVE WATCH NUMBER 49 AND INCLUDE WATCH NUMBER 52 FOR THE
EXTREME SOUTHERN ZONES. REDUCED POPS IN THE NORTH...AS VERY LITTLE
HAPPENING IN THAT REGION. RAIN WILL CONTINUE TO DECREASE ACROSS THE
AREA OVERNIGHT...WITH CLOUDS DECREASING AS WELL.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

58
Hazardous weather outlook, Apr 7, 2:30 PM CST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CDT WED APR 7 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
330 PM CDT WED APR 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW WILL MOVE ACROSS SOUTHERN ARKANSAS EARLY TONIGHT.
THERE WILL BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING WITH THE BEST CHANCE IN THE SOUTH. SOME OF THE
THUNDERSTORMS MAY BECOME SEVERE OVER THE CENTRAL AND SOUTHERN
SECTIONS THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS STARTING LATE FRIDAY AND CONTINUING THROUGH SATURDAY.
IT APPEARS THAT THE CHANCES OF SEVERE WEATHER WILL REMAIN LOW
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER CENTRAL AND SOUTHERN
ARKANSAS THIS AFTERNOON AND EVENING.

22

In the hours before

Local storm report, Apr 7, 4:31 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
531 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             HIGHLAND                34.03N 93.77W
04/07/2004  1.00 INCH        PIKE               AR   LAW ENFORCEMENT

&&

28
Local storm report, Apr 7, 4:54 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
554 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             2 NW SHADY              34.47N 94.16W
04/07/2004  1.00 INCH        POLK               AR   LAW ENFORCEMENT

            HAIL 3/4 TO 1 INCH IN DIAMETER WAS STILL COVERING THE
            GROUND 45 MINUTES AFTER IT FELL.

&&

28
Local storm report, Apr 7, 6:13 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
713 PM CDT WED APR 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             LESTER                  33.65N 92.92W
04/07/2004  1.75 INCH        OUACHITA           AR   LAW ENFORCEMENT

            HAIL COVERED THE GROUND...LOOKED LIKE SNOW ON THE GROUND.

&&

28
Special weather statement, Apr 7, 6:25 PM CST, 54 minutes before
ARZ040>047-052>057-062>069-080100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
725 PM CDT WED APR 7 2004

SEVERE THUNDERSTORM WATCH #49 THAT WAS IN EFFECT FOR...CLARK...
OUACHITA...CLEVELAND...DESHA...LINCOLN...DALLAS...PIKE...
JEFFERSON...GRANT...HOT SPRING...ARKANSAS...POLK...
MONTGOMERY...GARLAND...SALINE...MONROE...PULASKI...LONOKE
AND PRAIRIE COUNTIES...HAS BEEN CANCELLED.

SEVERE THUNDERSTORM WATCH #49 HAS BEEN REPLACED BY SEVERE
THUNDERSTORM WATCH #52...WHICH IS IN EFFECT UNTIL 100 AM CDT
FOR...BRADLEY...CALHOUN AND DREW COUNTIES.

46

The radar

The Little Rock radar (KLZK), 137 km away, was scanning. The volume nearest the first event began at 01:20 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bradley

When
April 7, 7:19 PM CST
Where
Bradley County, Warren
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.617, -92.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393050.